MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC.; STAPLER, SURGICAL

ETHICON ENDO-SURGERY, LLC.; STAPLER, SURGICAL
Catalog Number EC3D60L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 04/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 4/24/2026.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what were the indications for surgery? was it for malignancy, infection, or inflammatory state? what is meant by ¿pancreas was crushed¿? which vessel was bleeding? was hemostasis confirmed at the end of the case? did the patient receive any preoperative chemotherapy or radiation? what are the lot/batch numbers of the devices used in the surgical procedure? were there any issues experienced with the device in the initial surgical procedure? what healthcare professional fired the device and what is his/her experience with the device? did the healthcare professional wait 15 seconds after closing the device before firing? were there any issues with opening the device? if yes, what trouble shooting steps were used to open the device? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.What color reloads were used and what was the sequence of the firings? was a leak test performed? if so, what type and what was the result? was the staple line visualized endoscopically during the initial surgical procedure? how was the post-op bleeding identified? how many days postoperative was the bleeding identified? what was the total estimated blood loss (ml)? was a transfusion required? how was the bleeding addressed when the patient was brought back to the operating room? what was the pre and postoperative anti-coagulant and pain management protocol? what is the current status of the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a distal pancreas procedure, the surgeon used the product on friday, on (b)(6).Bleeding was noted, and the surgeon over sutured the staple line.On (b)(6), the patient was taken back to the operating room due to bleeding.It was reported that there was significant blood loss however, the amount was unknown, and the pancreas was crushed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/30/2026.Additional information was requested, and the following was obtained: what were the indications for surgery? pancreatic cancer.Was it for malignancy, infection, or inflammatory state? cancer.What is meant by ¿pancreas was crushed¿? after stapled the remaining part of the pancreas that stayed in the body was damaged/crushed from the staple line.Which vessel was bleeding? the entire portion of the pancreas.Was hemostasis confirmed at the end of the case? yes.Did the patient receive any preoperative chemotherapy or radiation? no.What are the lot/batch numbers of the devices used in the surgical procedure? don't have this info.Were there any issues experienced with the device in the initial surgical procedure? no.What healthcare professional fired the device and what is his/her experience with the device? dr.(b)(6) and very experienced user of 3000 stapler.Did the healthcare professional wait 15 seconds after closing the device before firing? yes, they waited for over 1 minute.Were there any issues with opening the device? if yes, what trouble shooting steps were used to open the device? no.Were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.Initial bleeding at staple line after firing but then they managed the bleeding.What color reloads were used and what was the sequence of the firings? black one load.Was a leak test performed? if so, what type and what was the result? no, this is not something you can do with the pancreas.Was the staple line visualized endoscopically during the initial surgical procedure? yes.How was the post-op bleeding identified? patient was crashing and needed to go into or to find the problem.Bleeding at the pancreas.How many days postoperative was the bleeding identified? 1 day.What was the total estimated blood loss (ml)? do not know this information.Was a transfusion required? no.How was the bleeding addressed when the patient was brought back to the operating room? suture.What was the pre and postoperative anti-coagulant and pain management protocol? do not know.What is the current status of the patient? patient is doing well.

Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24980075
Report Number3005075853-2026-03097
Device Sequence Number10519536
Product Code GAG
UDI-Device Identifier10705036043546
UDI-Public10705036043546
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC3D60L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/13/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ER60T
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown